# SDR ASAA0580044

- Difficulty date: January 29, 2005
- Submitted: June 27, 2005
- Operation: Air carrier
- Aircraft: N931AS
- Make and model: Doug DC-9-82
- Aircraft serial: 49232
- Engine: Pwa JT8D219
- System (JASC): 3397 · Light System Wiring
- Part: Wire Harness
- Condition: Shorted
- Location: Light Ballast
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(SMOKE/FLAMES/FUMES OVERHEAD AT 21 ABC) REPORTED BY PASSENGER AND AS A PIREP,  THIS WAS PRECEEDED BY AN EARLIER REPORT PRIOR TO FLIGHT OF (WATER LEAKING AT ROW 21 ABC/DEF O/H).  INSP REVEALED (FRIED) BALLAST CONNECTOR.  REPLACED BALLASTS AND BALLAST HARNESS ADAPTERS AT 21-22 ABC AND 23-24 ABC LOCATIONS PRIOR TO FLIGHT THE UPPER STROBE LIGHT ASSY HAD BEEN RESEALED IN RESPONSE TO THE WATER LEAK SQUAWK.
